Alert archive / Oklahoma / Wind Advisories in 2016
Wind Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Feb 8, 2016, 3:28 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 8, 2016, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2016, 3:28 AM CST (09:28 UTC)
- In effect from
- Feb 8, 2016, 10:00 AM CST
- Expired
- Feb 8, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368 WWUS74 KTSA 080928 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 328 AM CST MON FEB 8 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-090000- /O.NEW.KTSA.WI.Y.0002.160208T1600Z-160209T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 328 AM CST MON FEB 8 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... DELAWARE... CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE... ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG... HASKELL...LATIMER... AND LE FLORE COUNTIES. * TIMING...NORTHWESTERLY WINDS WILL INCREASE BY LATE MORNING WITH FREQUENT GUSTS OF 35 TO 45 MPH ACROSS EASTERN OKLAHOMA...AND 30 TO 40 MPH ACROSS WESTERN ARKANSAS. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. ADDITIONALLY...THESE WINDS WILL ALLOW FOR THE RAPID SPREAD OF ANY WILDFIRES. QUICKLY REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. && $$
1 follow-up statement
975 WWUS74 KTSA 082127 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 327 PM CST MON FEB 8 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-090000- /O.CON.KTSA.WI.Y.0002.000000T0000Z-160209T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 327 PM CST MON FEB 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... DELAWARE... CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE... ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG... HASKELL...LATIMER... AND LE FLORE COUNTIES. * TIMING...NORTHWEST WINDS WITH FREQUENT GUSTS OF 35 TO 45 MPH ACROSS EASTERN OKLAHOMA...AND 30 TO 40 MPH ACROSS WESTERN ARKANSAS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. ADDITIONALLY...THESE WINDS WILL ALLOW FOR THE RAPID SPREAD OF ANY WILDFIRES. QUICKLY REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:49 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 7, 11:49 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1149 PM CST SUN FEB 7 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Northwesterly winds will gust to 35 knots on Monday. Otherwise, VFR conditions are expected at all area TAF sites through the valid period. && .PREV DISCUSSION... /ISSUED 935 PM CST SUN FEB 7 2016/ ..UPDATE... DISCUSSION... Nudged up wind speeds and gusts for the remainder of the night...otherwise forecast is in good shape. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, Feb 7, 4:45 PM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 PM CST SUN FEB 7 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081145- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 445 PM CST SUN FEB 7 2016 ...VERY HIGH FIRE DANGER AGAIN MONDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA OF GREATEST RISK...NORTHWEST OF INTERSTATE 44 IN NORTHEAST OKLAHOMA. DISCUSSION... A COLD FRONT HAS PUSHED THROUGH THE AREA LATE THIS AFTERNOON...WITH BREEZING NORTHWEST WINDS IN ITS WAKE. LATE AFTERNOON RELATIVE HUMIDITY VALUES HAVE DIPPED TO AROUND 25 TO 35 PERCENT...AND THE FIRE DANGER WILL PERSIST INTO THE EARLY EVENING BEFORE HUMIDITY VALUES START TO RISE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWEST WINDS INCREASE AGAIN DURING THE DAY MONDAY WITH GUSTS IN THE 25 TO NEAR 40 MPH RANGE POSSIBLE. GUSTY WINDS ALONG WITH DRIER AIR WILL HELP TO CREATE A VERY HIGH FIRE DANGER THREAT OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. UPPER LEVEL NORTHERLY FLOW OVER THE REGION IS FORECAST TO BRING COOLER TEMPERATURES TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR FIRST HALF OF THE WEEK. ALSO...THE GUSTY WINDS SUBSIDE STARTING TUESDAY WITH DRY CONDITIONS EXPECTED THROUGH THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2016Wind Advisories in Arkansas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.